Limits in double categories

Marco Grandis; Robert Pare

Cahiers de Topologie et Géométrie Différentielle Catégoriques (1999)

  • Volume: 40, Issue: 3, page 162-220
  • ISSN: 1245-530X

How to cite


Grandis, Marco, and Pare, Robert. "Limits in double categories." Cahiers de Topologie et Géométrie Différentielle Catégoriques 40.3 (1999): 162-220. <>.

author = {Grandis, Marco, Pare, Robert},
journal = {Cahiers de Topologie et Géométrie Différentielle Catégoriques},
keywords = {double category; double limits; tabulator},
language = {eng},
number = {3},
pages = {162-220},
publisher = {Dunod éditeur, publié avec le concours du CNRS},
title = {Limits in double categories},
url = {},
volume = {40},
year = {1999},

AU - Grandis, Marco
AU - Pare, Robert
TI - Limits in double categories
JO - Cahiers de Topologie et Géométrie Différentielle Catégoriques
PY - 1999
PB - Dunod éditeur, publié avec le concours du CNRS
VL - 40
IS - 3
SP - 162
EP - 220
LA - eng
KW - double category; double limits; tabulator
UR -
ER -


  1. [1] M. Atiyah, The Geometry and Physics ofKnots, CambrigeUniv. Press, Cambridge1990. Zbl0729.57002MR1027859
  2. [2] A. Bastiani - C. Ehresmann, Multiple Functors I. Limits Relative to Double Categories, Cahiers Top. Géom. Diff.15 (1974), 215-292. Zbl0332.18005MR379626
  3. [3] J. Bénabou, Introduction to bicategories, in: Reports of the Midwest category seminar, Lecture Notes in Math., Springer1967, pp. 1-77. MR220789
  4. [4] J. Bénabou, Les distributeurs, Inst. de Math. Pure et Appliquée, Univ. Catholique de Louvain, Rapport n. 33, 1973. 
  5. [5] A. Carboni - G.M. Kelly - D. Verity - R. Wood, A 2-categorical approach to change of base and geometric morphisms II, Theory and Appl. of Categories4 (1998), 82-136. Zbl0898.18001MR1633360
  6. [6] R. Dawson - R. Paré, General associativity and general composition for double categories, Cahiers Top. Géom. Diff. Catég.34 (1993), 57-79. Zbl0778.18005MR1213297
  7. [7] C. Ehresmann, Catégories structurées, Ann. Sci. Ecole Norm. Sup.80 (1963), 349-425. Zbl0128.02002MR197529
  8. [8] C. Ehresmann, Catégories et structures, Dunod, Paris1965. Zbl0192.09803MR213410
  9. [9] M. Grandis, Transfer functors and projective spaces, Math. Nachr.118 (1984), 147-165. Zbl0556.18005MR773617
  10. [10] M. Grandis, On distributive homological algebra, I. RE-categories, Cahiers Top. Géom. Diff.25 (1984), 259-301. Zbl0564.18005MR786552
  11. [11] M. Grandis, On the categorical foundations of homological and homotopical algebra, Cahiers Top. Géom. Diff. Catég.33 (1992), 135-175. Zbl0814.18006MR1168336
  12. [12] P.T. Johnstone, Topos theory, Academic Press, London1977. Zbl0368.18001MR470019
  13. [13] D.M. Kan, Adjoint functors, Trans. Amer. Math. Soc.87 (1958), 294-329. Zbl0090.38906MR131451
  14. [14] G.M. Kelly, Basic concepts of enriched category theory, Cambridge University Press, Cambridge1982. Zbl0478.18005MR651714
  15. [15] G.M. Kelly - R.H. Street, Review of the elements of 2-categories, in: Category Seminar, Sydney 1972-73, Lecture Notes in Math.420, Springer1974, pp. 75-103. Zbl0334.18016MR357542
  16. [16] F.W. Lawvere, Metric spaces, generalized logic and closed categories, Rend. Sem. Mat. Fis. Univ. Milano43 (1974), 135-166. Zbl0335.18006MR352214
  17. [17] S. Mac Lane, Homology, Springer1963. Zbl0818.18001MR1344215
  18. [18] S. Mac Lane, Categories for the working mathematician, Springer1971. Zbl0906.18001MR354798
  19. [19] S. Mac Lane - R. Paré, Coherence for bicategories and indexed categories, J. Pure Appl. Algebra37 (1985), 59-80. Zbl0567.18003MR794793
  20. [20] R. Paré, Double limits, International Category Theory Meeting, Bangor1989, unpublished. 
  21. [21] R. Paré - D. Schumacher, Indexed categories and their applications, Lecture Notes in Math.661, Springer, 1978, pp. 1-125. Zbl0389.18002MR514193
  22. [22] R.H. Street, Limits indexed by category valued 2-functors, J. Pure Appl. Algebra8 (1976), 149-181. Zbl0335.18005MR401868
  23. [23] R.H. Street, Cosmoi of internal categories, Trans. Amer. Math. Soc.258 (1980), 271-318. Zbl0393.18009MR558176
  24. [24] D. Verity, Enriched categories, internal categories and change of base, Dissertation, University of Cambridge, 1992. 
  25. [25] D.N. Yetter, Topological quantum field theories associated to finite groups and crossed G-sets, J. Knot Theory and Its Ramifications1 (1992), 1-20. Zbl0770.57010MR1155090

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.